Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 59, NWS Milwaukee, WI

June 12, 20084 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 12, 2008, 1:08 PM CDT for 4 counties in Wisconsin. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2008, 1:08 PM CDT (18:08 UTC)
Expired
Jun 12, 2008, 2:15 PM CDT
In force
67 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Jefferson County, WI, Rock County, WI, Walworth County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 26 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 1:24 PM CDTTSTM WND GST 626 Nw Delavan, WI0.25 INCH DIAMETER HAIL.
Jun 12, 1:40 PM CDTHAIL 0.25Delavan, WI
Jun 12, 1:55 PM CDTTSTM WND DMG5 Sw East Troy, WITREES AND POWER LINES DOWN REPORTED DOWN THROUGH OUT WALWORTH COUNTY
Jun 12, 2:02 PM CDTHAIL 0.52 Sw East Troy, WI
Jun 12, 2:10 PM CDTTSTM WND DMG3 Ne East Troy, WITWO SEMI TRACTOR TRAILERS BLOWN OVER AT I-43 AND STONE SCHOOL ROAD AT THE WAUKESHA AND WALWORTH COUNTY LINE. EVENT TIME IS ESTIMATED.
Jun 12, 2:10 PM CDTTSTM WND DMG4 Ne East Troy, WINEAR THE CORNER OF COUNTY HIGHWAY L AND HIGHWAY 83. A SILO BLOWN OVER. BARN ROOF DAMAGE. A LOT OF TREE DAMAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:04 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 6.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 285 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
983 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
285 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.7
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 121808
SVRMKX
WIC055-105-127-133-121915-
/O.NEW.KMKX.SV.W.0059.080612T1808Z-080612T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
108 PM CDT THU JUN 12 2008

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ROCK COUNTY IN SOUTH CENTRAL WISCONSIN...
  SOUTHERN JEFFERSON COUNTY IN SOUTHEAST WISCONSIN...
  WALWORTH COUNTY IN SOUTHEAST WISCONSIN...
  SOUTHWESTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...

* UNTIL 215 PM CDT

* AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  CLINTON...OR 8 MILES NORTHEAST OF BELOIT...AND MOVING NORTHEAST AT
  49 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DARIEN BY 115 PM CDT...
  PALMYRA BY 135 PM CDT...
  6 MILES NORTHWEST OF EAST TROY BY 140 PM CDT...
  MUKWONAGO AND 6 MILES NORTHWEST OF POTTER LAKE BY 145 PM CDT...
  NORTH PRAIRIE BY 150 PM CDT...
  WALES BY 155 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE TO A STURDY
SHELTER...BUT AWAY FROM WINDOWS. IF YOU EXPERIENCE SIGNIFICANT WIND
DAMAGE OR LARGE HAIL PLEASE RELAY THAT INFORMATION TO 911.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4304 8885 4303 8824 4265 8840 4251 8855
      4250 8885 4251 8908
TIME...MOT...LOC 1808Z 226DEG 43KT 4259 8885

$$

KAPELA
6 follow-up statements
000 
WWUS53 KMKX 121815
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
114 PM CDT THU JUN 12 2008

WIC055-105-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
114 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHERN JEFFERSON...EASTERN ROCK AND SOUTHWESTERN
WAUKESHA COUNTIES...

AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND PENNY TO NICKEL SIZE 
HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FORT 
ATKINSON TO AVALON TO 8 MILES SOUTH OF CLINTON...OR ALONG A LINE 
EXTENDING FROM FORT ATKINSON TO 10 MILES WEST OF DELAVAN LAKE TO 8 
MILES SOUTHEAST OF SOUTH BELOIT...MOVING NORTHEAST AT 28 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HEBRON AND ALLENS GROVE BY 120 PM CDT...
  HELENVILLE AND DARIEN BY 125 PM CDT...
  ROME AND MILLARD BY 130 PM CDT...
  SULLIVAN...TIBBETS...LA GRANGE AND PALMYRA BY 135 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND CONTINUOUS 
DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4304 8885 4303 8824 4265 8840 4251 8855
      4250 8885 4251 8908
TIME...MOT...LOC 1814Z 245DEG 24KT 4291 8876 4266 8877
          4244 8887

$$

LAMERS/RIZZO
000 
WWUS53 KMKX 121824
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
123 PM CDT THU JUN 12 2008

WIC055-105-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
123 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHEASTERN JEFFERSON...EASTERN ROCK AND SOUTHWESTERN
WAUKESHA COUNTIES...

AT 122 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND PENNY TO NICKEL SIZE HAIL.  
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WHITEWATER TO 
RICHMOND TO 7 MILES SOUTH OF CLINTON...OR ALONG A LINE EXTENDING 
FROM WHITEWATER TO 7 MILES NORTHWEST OF DELAVAN LAKE TO 11 MILES 
WEST OF HARVARD...MOVING NORTHEAST AT 28 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MILLARD BY 130 PM CDT...
  TIBBETS...LA GRANGE AND DELAVAN BY 135 PM CDT...
  PALMYRA...ABELLS CORNERS AND DELAVAN LAKE BY 140 PM CDT...
  WALWORTH AND ELKHORN BY 145 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA...AND SOME 
WEAK ROTATION WAS SPOTTED ON DOPPLER RADAR NEAR RICHMOND IN WALWORTH 
COUNTY. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4265 8840 4251 8855 4250 8885 4251 8898
      4274 8893 4284 8882 4297 8859 4303 8824
TIME...MOT...LOC 1823Z 245DEG 24KT 4282 8873 4268 8870
          4247 8879

$$

LAMERS/RIZZO
000 
WWUS53 KMKX 121832
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT THU JUN 12 2008

WIC055-105-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-ROCK WI-JEFFERSON WI-WALWORTH WI-
130 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHEASTERN JEFFERSON...EASTERN ROCK AND SOUTHWESTERN
WAUKESHA COUNTIES...

AT 129 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM WHITEWATER TO MILLARD TO 7
MILES SOUTH OF ALLENS GROVE...OR ALONG A LINE EXTENDING FROM
WHITEWATER TO 6 MILES WEST OF ELKHORN TO 8 MILES NORTHWEST OF
HARVARD...MOVING NORTHEAST AT 28 MPH.

THIS STORM PRODUCED A 62 MPH WIND GUST 6 MILE NORTHWEST OF DELAVAN 
AT 124 PM.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TIBBETS...LA GRANGE AND DELAVAN BY 135 PM CDT...
  PALMYRA...ABELLS CORNERS AND DELAVAN LAKE BY 140 PM CDT...
  WALWORTH AND ELKHORN BY 145 PM CDT...
  NWS SULLIVAN/MILWAUKEE AND NWS SULLIVAN BY 150 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4265 8840 4251 8855 4251 8892 4275 8886
      4284 8882 4297 8859 4303 8824
TIME...MOT...LOC 1830Z 245DEG 24KT 4284 8867 4270 8864
          4249 8873

$$
AJL/KRR
000 
WWUS53 KMKX 121838
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
137 PM CDT THU JUN 12 2008

WIC105-121847-
/O.CAN.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
ROCK WI-
137 PM CDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROCK COUNTY IS
CANCELLED...

THE SEVERE THUNDERSTORM EXITED THE WARNED AREA. ADDITIONAL STORMS 
WILL OCCUR THIS AFTERNOON AND EVENING. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4265 8840 4251 8855 4254 8877 4275 8878
      4286 8877 4297 8859 4303 8824
TIME...MOT...LOC 1837Z 241DEG 30KT 4286 8861 4276 8852
          4257 8860

$$

WIC055-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-JEFFERSON WI-WALWORTH WI-
137 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHEASTERN JEFFERSON AND SOUTHWESTERN WAUKESHA
COUNTIES...

AT 134 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PALMYRA TO ABELLS CORNERS TO
WALWORTH...OR ALONG A LINE EXTENDING FROM WHITEWATER TO ELKHORN TO
DELAVAN LAKE...MOVING NORTHEAST AT 34 MPH.

AT 115 PM A SPOTTER REPORTED TREES AND POWER LINES DOWN IN EASTERN 
ROCK COUNTY. 

SEVERE THUNDERSTORMS WILL BE NEAR...
  TROY CENTER BY 145 PM CDT...
  NWS SULLIVAN/MILWAUKEE...NWS SULLIVAN...EAST TROY AND EAGLE BY 150
  PM CDT...
  POTTER LAKE BY 155 PM CDT...
  GENESEE...GENESEE DEPOT...NORTH PRAIRIE AND MUKWONAGO BY 200 PM
  CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4265 8840 4251 8855 4254 8877 4275 8878
      4286 8877 4297 8859 4303 8824
TIME...MOT...LOC 1837Z 241DEG 30KT 4286 8861 4276 8852
          4257 8860

$$
AJL/KRR
000 
WWUS53 KMKX 121848
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
148 PM CDT THU JUN 12 2008

WIC055-127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-JEFFERSON WI-WALWORTH WI-
148 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR WALWORTH...SOUTHEASTERN JEFFERSON AND SOUTHWESTERN WAUKESHA
COUNTIES...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR ABELLS CORNERS...OR NEAR ELKHORN...MOVING NORTHEAST AT
26 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TROY CENTER BY 155 PM CDT...
  EAST TROY AND 6 MILES SOUTHEAST OF EAGLE BY 200 PM CDT...
  POTTER LAKE BY 210 PM CDT...
  MUKWONAGO...7 MILES SOUTHEAST OF NORTH PRAIRIE...7 MILES SOUTH OF
  GENESEE AND 7 MILES SOUTH OF GENESEE DEPOT BY 215 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4265 8840 4251 8855 4254 8877 4275 8878
      4286 8877 4297 8859 4303 8824
TIME...MOT...LOC 1848Z 238DEG 23KT 4277 8851

$$
AJL/KRR
000 
WWUS53 KMKX 121855
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
154 PM CDT THU JUN 12 2008

WIC055-121904-
/O.CAN.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
JEFFERSON WI-
154 PM CDT THU JUN 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

THE THREAT OF SEVERE WEATHER HAS DIMINISHED AS STRONGER 
THUNDERSTORMS HAVE EXITED THE WARNED AREA. ADDITIONAL THUNDERSTORMS 
WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN WISCONSIN.

LAT...LON 4265 8840 4260 8855 4265 8866 4276 8866
      4284 8864 4284 8859 4285 8854 4295 8853
      4303 8824
TIME...MOT...LOC 1854Z 235DEG 33KT 4274 8850

$$

WIC127-133-121915-
/O.CON.KMKX.SV.W.0059.000000T0000Z-080612T1915Z/
WAUKESHA WI-WALWORTH WI-
154 PM CDT THU JUN 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR NORTHERN WALWORTH AND SOUTHWESTERN WAUKESHA COUNTIES...

AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS 
LOCATED NEAR ABELLS CORNERS...OR NEAR ELKHORN...MOVING NORTHEAST AT 
38 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TROY CENTER BY 200 PM CDT...
  EAST TROY AND 7 MILES SOUTHEAST OF EAGLE BY 205 PM CDT...
  POTTER LAKE BY 210 PM CDT...
  MUKWONAGO...8 MILES SOUTHEAST OF GENESEE...8 MILES SOUTHEAST OF
  GENESEE DEPOT AND 8 MILES SOUTHEAST OF NORTH PRAIRIE BY 215 PM
  CDT...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 4265 8840 4260 8855 4265 8866 4276 8866
      4284 8864 4284 8859 4285 8854 4295 8853
      4303 8824
TIME...MOT...LOC 1854Z 235DEG 33KT 4274 8850

$$

LAMERS/RIZZO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:15 AM CDT, 8 hours 53 minutes earlier.

Area forecast discussion, Jun 12, 4:15 AM CDT, 8 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD MARINE/AVIATION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
415 AM CDT THU JUN 12 2008

.DISCUSSION...FCST FOCUS ON CONVECTIVE TRENDS TODAY AND TONIGHT AND
FROM THAT...HEAVY RAIN AND SVR POTENTIAL.

WATER VAPOR LOOP SHOWS SIMPRESSIVE CIRCULATION CENTER VCNTY ERN MT
INTO DAKOTAS. STG CONVECTION ACRS IA/ERN MN AND WRN WI STILL ON THE
MOVE BUT INSTABILITY DROPS OFF CONSIDERABLY INTO CNTRL AND ERN WI.
THINK SOME OF THIS ACTION WILL AT LEAST CLIP OUR WRN CWA THIS MRNG
BUT EXPECT SOME WEAKENING OF THESE STORMS THE DEEPER EASTWARD THEY
GO INTO WI. WILL START FFA A BIT EARLIER IN THE FAR WRN CNTYS TO
ACCOUNT FOR 88-D TRENDS.

BIG QUESTION THEN BECOMES HOW MUCH CAPE CAN WE GET GOING WHEN THE
HEAVY HITTING DYNAMICS AND LOW LEVEL FORCING ARRIVE THIS AFTN AND
THIS EVENING. OBVIOUSLY A LOT OF TIME FOR THESE CLOUDS AND PCPN TO
ERODE. IF ENUF HEATING CAN GET GOING TODAY...DESTABILAZATION WILL
TAKE PLACE AND WITH THE 0-6KM SHEAR PLENTIFUL...COULD SEE SIGNIFICANT
UPTICK IN SVR POTENTIAL. H5 WIND MAX OF 60-70KTS PUNCHES IN FROM
THE SW WITH H8 WIND MAX OF 40-50 KTS FROM SSW. SFC WINDS NOT
OVERLY STRONG...SO LOOKING AT DECENT SPEED AND DIRECTIONAL SHEAR. SPC
SHOWING APPRECIABLE CONCERN ABOUT ROTATING STORMS BUT ALSO CONCEDE
THERE IS A QUESTION REGARDING AMOUNT OF CAPE/INSTABILITY.

THE MAIN CONCERN GIVEN ALL OF THE ONGOING FLOODING PROBLEMS WILL BE
THE HEAVY RAINFALL...AND OF COURSE SOME OF THIS POTENTIAL HINGES ON
THE AFOREMENTIONED CLEARING UNCERTAINTIES...BUT LOW LEVEL DEW POINT
AXIS PROGGD TO SHIFT EASTWARD INTO WI TODAY WITH SFC WRM FNT LIFTING
BACK TO THE NORTH. PRECIPITABLE WATER VALUES AND PRECIPITATION
EFFICIENCIES PUSH 2 AND H8 DEWS GET INTO THE TEENS. VERY IMPRESSIVE
JET DVRG ASSOC WITH H2-H3 RRQ JET SHOOTING NE AROUND UPPER SYS. LOW
LEVEL FRONTOGENETICAL FORCING PEAKS IN THE 00-06Z TIME FRAME TNGT.
CERTAINLY POTENTIAL TO REALIZE 1-2 INCH TOTALS GIVEN THE JUICY AMS
IN PLACE WITH STG LIFT. THE VARIABLE THAT IS THE BIG QUESTION WILL
BE THE AVBL CAPE WITH SFC BASED HEATING. NEVERTHELESS WITH ALL OTHER
PARAMETERS FAVORABLE WILL KEEP THE FFA INTACT.

FRIDAY LOOKS POTENTIALLY INTERESTING WITH SFC TROUGH STILL NOTED IN
THE AREA AND SWIFT SW UPPER JET STILL PLACE AROUND THE STG CANADIAN
VORTEX. H5 SHORT WAVE ACTION COULD IMPINGE ON AN ENVIRONMENT THAT
MAY SUPPORT CAPES EXCEEDING 1K. GOING TSTM CHC LOOKS GOOD FOR FRIDAY.

WEAK TROUGH STILL IN PLACE SATURDAY...ESP ON NAM AND ECMWF. THIS
COMBINED WITH SLIGHTLY CYCLONIC AND SWIFT H5 FLOW AND H5 TEMPS IN
THE MINUS TEENS...COULD LEAD TO SCT SHRA/TSRA SATURDAY.

GFS SHOWING A SIGGY NW FLOW TYPE EVENT ON SUNDAY INTO SUNDAY
EVENING WITH CAPES BETWEEN 3 AND 4K AND LI/S DOWN TO -8. ECMWF HINTS
AT SOMETHING ALONG THESE LINES BUT KEEPS ALL QPF OUT OF CWA. FOR
NOW WILL KEEP CHC IN PLACE SUNDAY INTO SUNDAY EVENING TO ACCOUNT
FOR THIS POSSIBILITY GIVEN THE STRENGTH OF H5 WNW FLOW AND
PROXIMITY OF DECENT INSTABILITY.

&&
10

.AVIATION...WITH EXPECTED MOIST AIRMASS...CIGS AND VSBYS IN THUNDER
LIKELY TO DROP BELOW VFR FOR A TIME. PERIOD OF STRONGEST
THUNDERSTORMS LATE AFT/EARLY EVE AT KMSN AND IN THE
EVENING/OVERNIGHT AT ERN TAF SITES.

&&

.MARINE...STRENGTHENING PRESSURE GRADIENT FINALLY TURNING WINDS TO
THE SOUTHEAST. WOULD EXPECT WINDS TO INCREASE OVER THE NEARSHORE
WATERS SHORTLY.  WIND GUSTS MAY REACH SMALL CRAFT ADVISORY LEVELS
LATER THIS MORNING...ESPECIALLY AT KSBM CMAN.  HOWEVER BAGGIER
PRESSURE GRADIENT DEVELOPS THIS AFTERNOON...SO NOT ENOUGH CONFIDENCE
THAT SC.Y CONDITIONS WILL LAST LONGER THAN ONE OR TWO HOURS AT THIS
POINT. WILL ADD CAUTIONARY STATEMENT TO NEARSHORE FORECAST.  MARINE
INTERESTS SHOULD PLAN ON REMAINING IN HARBOR OR SEEKING HARBOR EARLY
THIS AFTERNOON AS STRONG THUNDERSTORMS ARE EXPECTED LATER ON.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM NOON CDT TODAY THROUGH FRIDAY MORNING
FOR      WIZ046-047-051-052-057>060-063-064-066-068>072.

     FLASH FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH FRIDAY
     MORNING FOR WIZ056-062-067.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR WIZ065.

LM...NONE.
&&
Hazardous weather outlook, Jun 12, 12:15 PM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1215 PM CDT THU JUN 12 2008

WIZ046-047-051-052-056>060-062>072-131200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1215 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH PORTIONS OF
SOUTHERN WISCONSIN EARLY THIS AFTERNOON. THEY ARE EXPECTED TO REMAIN
BELOW SEVERE LEVELS. HOWEVER...THEY MAY DEPOSIT RAINFALL OF ONE
QUARTER TO ONE HALF INCH.

THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND AFFECT SOUTHERN
WISCONSIN LATER THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY
BECOME SEVERE...PRODUCING HAIL UP TO ONE INCH IN DIAMETER...AND
DAMAGING WIND GUSTS TO 70 MPH. A FEW TORNADOES ARE POSSIBLE.

IN ADDITION...THE THUNDERSTORMS ARE EXPECTED TO PRODUCE WIDESPREAD
HEAVY RAINFALL OF ONE TO TWO INCHES. THIS WILL RENEW THE FLASH FLOOD
THREAT...AND AGGRAVATE THE MANY FLOODING PROBLEMS REMAINING ACROSS
SOUTHERN WISCONSIN FROM THE PREVIOUS WEEKEND HEAVY RAINFALL.
THUS...A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS ALL OF SOUTHERN
WISCONSIN THIS AFTERNOON AND TONIGHT.

MANY LAKES...RIVERS AND STREAMS REMAIN WELL ABOVE FLOOD STAGE...OR
ARE FORECAST TO EXCEED FLOOD STAGE. A FEW SITES HAVE OR WILL EXCEED
RECORD STAGES. SEE OUR ADVANCED HYDROLOGIC PREDICTION SERVICES
INTERNET PAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON FRIDAY...AND AT TIMES
SATURDAY THROUGH MONDAY.

MANY RIVERS AND STREAMS WILL REMAIN AT OR ABOVE FLOOD STAGE THROUGH
NEXT TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATER THIS AFTERNOON AND TONIGHT.

LMZ643>646-131200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1215 PM CDT THU JUN 12 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE LIKELY LATER TODAY...WITH PERIODS OF THUNDERSTORMS
TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE...WITH LARGE HAIL TO
ONE INCH IN DIAMETER...AND DAMAGING WIND GUSTS TO 50 KNOTS. AN
ISOLATED WATERSPOUT IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...AND AT TIMES SATURDAY
THROUGH MONDAY.

WOOD
WWW.WEATHER.GOV/MILWAUKEE

In the hours before

Local storm report, Jun 12, 10:38 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1038 AM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 AM     FLOOD            BELLEVILLE              42.86N 89.54W
06/12/2008                   DANE               WI   OTHER FEDERAL

            THE DAM AT BELLEVILLE HAS BOTH GATES OPEN AND THE
            MEASURED AMOUNT IS 2 FEET AND 8 INCHES AT REFERENCE POINT
            1007. HEAVY RAIN...LIGHTNING AND THUNDER IS CURRENT.

&&

GD
Local storm report, Jun 12, 12:29 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1229 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 PM     FLOOD            3 NNE JANESVILLE        42.72N 88.99W
06/12/2008                   ROCK               WI   TRAINED SPOTTER

            WATER OVER THE CURBS DUE TO VERY HEAVY RAINFALL ON MILTON
            AVE AT INTERSECTION OF LODGE DRIVE AND MILTON AVE. WATER
            ALSO OVER THE CURBS ON SERVICE ROAD.

&&

GD
Local storm report, Jun 12, 12:34 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1234 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1207 PM     TSTM WND DMG     1 NE JANESVILLE         42.69N 89.00W
06/12/2008                   ROCK               WI   LAW ENFORCEMENT

            TRAFFIC LIGHT AND SIGNS DOWN FROM WINDS AT INTERSECTION
            OF WRIGHT ROAD AND HUMES ROAD

&&

FRANKS
Local storm report, Jun 12, 1:03 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
103 PM CDT THU JUN 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1258 PM     HEAVY RAIN       BELOIT                  42.52N 89.02W
06/12/2008  E0.75 INCH       ROCK               WI   TRAINED SPOTTER

            0.75 INCHES OF RAINFALL IN 30 MINUTES IN THE CITY OF
            BELOIT. WATER OVER THE CURBS IN THE CITY OF BELOIT.

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:59 AM CDTFlash Flood WarningMKXSauk3 hr
Jun 12, 10:41 AM CDTRiver Flood WatchMKXIowa, Lafayette4 hr
Jun 12, 12:19 PM CDTSevere Thunderstorm WarningMKXJefferson, Rock41 min
Jun 12, 1:10 PM CDTAreal Flood AdvisoryMKXDodge, Jefferson, Rock, Walworth, Washington, Waukesha3 hr
Jun 12, 1:36 PM CDTSpecial Marine WarningMKX114 min
Jun 12, 1:42 PM CDTFlash Flood WarningMKXIowa, Lafayette6 hr
Jun 12, 1:52 PM CDTFlash Flood WarningMKXRacine, Walworth, Waukesha54 min
Jun 12, 1:55 PM CDTSevere Thunderstorm WarningMKXRacine, Walworth, Waukesha35 min
Jun 12, 2:12 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha48 min
Jun 12, 2:33 PM CDTRiver Flood WarningMKXLafayette4 days
Jun 12, 2:36 PM CDTTornado WarningMKXMilwaukee15 min
Jun 12, 2:37 PM CDTFlash Flood WarningMKXSauk5 hr
Jun 12, 2:37 PM CDTTornado WarningMKXIowa23 min
Jun 12, 2:55 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha50 min
Jun 12, 2:56 PM CDTTornado WarningMKXColumbia, Dane, Iowa49 min
Jun 12, 3:08 PM CDTSevere Thunderstorm WarningMKXDodge, Washington52 min
Jun 12, 3:16 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson44 min
Jun 12, 3:24 PM CDTSevere Thunderstorm WarningMKXGreen, Rock52 min
Jun 12, 3:35 PM CDTSevere Thunderstorm WarningMKXWaukesha40 min
Jun 12, 3:38 PM CDTFlash Flood WarningMKXColumbia4 hr
Jun 12, 3:46 PM CDTFlash Flood WarningMKXDodge, Jefferson, Walworth, Washington, Waukesha4 hr
Jun 12, 3:46 PM CDTSevere Thunderstorm WarningMKXColumbia, Sauk29 min
Jun 12, 3:52 PM CDTSevere Thunderstorm WarningMKXDodge38 min
Jun 12, 4:10 PM CDTTornado WarningMKXDodge35 min
Jun 12, 4:11 PM CDTSpecial Marine WarningMKX2 hr
Jun 12, 4:12 PM CDTFlash Flood WarningMKXFond du Lac, Green Lake, Marquette3 hr
Jun 12, 4:15 PM CDTRiver Flood WarningMKXRock42 hr
Jun 12, 4:20 PM CDTRiver Flood WarningMKXJefferson9 days
Jun 12, 4:25 PM CDTTornado WarningMKXColumbia, Fond du Lac, Green Lake30 min
Jun 12, 4:28 PM CDTSevere Thunderstorm WarningMKXRacine, Walworth, Waukesha37 min
Jun 12, 4:33 PM CDTRiver Flood WarningMKXFond du Lac5 days
Jun 12, 4:39 PM CDTTornado WarningMKXDodge, Fond du Lac51 min
Jun 12, 4:43 PM CDTFlash Flood WarningMKXDane, Green, Iowa, Lafayette, Rock3 hr
Jun 12, 4:46 PM CDTSevere Thunderstorm WarningMKXDane, Green, Lafayette44 min
Jun 12, 4:49 PM CDTTornado WarningMKXDodge, Fond du Lac, Green Lake41 min
Jun 12, 4:52 PM CDTSpecial Marine WarningMKX113 min
Jun 12, 4:58 PM CDTTornado WarningMKXDane, Green, Lafayette32 min
Jun 12, 5:05 PM CDTSevere Thunderstorm WarningMKXGreen, Lafayette55 min
Jun 12, 5:19 PM CDTTornado WarningMKXDane, Green, Rock41 min
Jun 12, 5:22 PM CDTTornado WarningMKXFond du Lac38 min
Jun 12, 5:25 PM CDTTornado WarningMKXGreen50 min
Jun 12, 5:45 PM CDTFlash Flood WarningMKXOzaukee, Sheboygan113 min
Jun 12, 5:48 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan, Washington27 min
Jun 12, 5:54 PM CDTTornado WarningMKXDane, Dodge, Jefferson24 min
Jun 12, 5:57 PM CDTTornado WarningMKXFond du Lac18 min
Jun 12, 5:58 PM CDTSpecial Marine WarningMKX2 hr
Jun 12, 6:00 PM CDTTornado WarningMKXDane, Rock30 min
Jun 12, 6:04 PM CDTRiver Flood WarningMKXSauk21 hr
Jun 12, 6:05 PM CDTSevere Thunderstorm WarningMKXGreen, Rock25 min
Jun 12, 6:12 PM CDTSevere Thunderstorm WarningMKXOzaukee, Sheboygan48 min
Jun 12, 6:16 PM CDTTornado WarningMKXFond du Lac, Sheboygan44 min
Jun 12, 6:19 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha26 min
Jun 12, 6:30 PM CDTTornado WarningMKXDane, Jefferson30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.